MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Catalog Number D128210
Medical Device Problem Codes Material Separation (1562); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biosense webster inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ¿ paroxysmal ablation procedure with a pentaray nav and the device was found damaged.It was reported that before the operation, the pentaray nav could not advance in the outer sheath due to an impediment.While withdrawing the device out, damage was found.Device was not used on the patient.A second device was used with the same sheath to complete the operation.There was no patient adverse event reported.
 
Additional Manufacturer Narrative
The device evaluation was completed on 24-sep-2025.It was reported that a patient underwent an atrial fibrillation (afib) ¿ paroxysmal ablation procedure with a pentaray nav and the device was found damaged.Device investigation details: a picture was received for evaluation following johnson & johnson medtech (j&j medtech) procedures.According to the picture provided by the customer, a broken/separation condition that was observed between the shaft and the tip of the catheter at the tip transition.This condition is related to the damage reported by the customer.The device was returned to johnson & johnson medtech (j&j) for evaluation.A visual inspection evaluation of the returned device was performed following j&j medtech procedures.Visual inspection of the returned sample revealed that in the shaft to tip transition, the internal components were found visible.However, adhesive was observed covering the wires, leaving an open window with the internal components exposed.Due to this condition, a manufacturing meeting was requested, and it was determined that this type of failure was not related to the manufacturing process since this transition gap was found within the specified tolerance and no broken condition was found.In addition, an outer diameter test was performed, and the device dimensions were found within specifications.A preventive awareness training session was conducted to ensure that the associates avoid working at the specifications tolerance limits, so the devices do not generate doubts or uncertainties.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The damage reported by the customer could not be confirmed during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The catheter instructions for use (ifu) contain the following recommendations: do not use excessive force to advance or withdraw the catheter through the guiding sheath when resistance is encountered.As part of the johnson & johnson medtech quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: -investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the photo analysis finding of broken/separation condition that was observed between the shaft and the tip of the catheter at the tip transition.-investigation findings: no device problem found (c19) / investigation conclusions: no problem detected (d14) were selected as related to the analysis of the returned device.H6.Investigation findings code of "appropriate term/code not available (c22)" represents photo/video analysis.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
PENTARAY NAV
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22910590
Report Number2029046-2025-02896
Device Sequence Number9184675
Product Code MTD
UDI-Device Identifier10846835012248
UDI-Public(01)10846835012248(17)280520(10)31665064L
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD128210
Device Lot Number31665064L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer09/24/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date10/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown